MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941816270
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923); Material Integrity Problem (2978)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent dislodgement occurred.The 80% stenosed target lesion was located in mildly tortuous and severely calcified left anterior descending artery.The physician tried to advance the 2.75 x 16mm synergy xd stent through a previously deployed stent in order to rescue a side branch which had been pinched.The balloon was never inflated but the stent moved on the balloon and became dislodged.An attempt to snare the stent was not successful.The stent delivery system (sds) was difficult to remove and had to be removed together with the guidewire.Once outside the patient, the guidewire was able to be removed from the sds.The sds was noted to be stretched.No other device was used to complete the procedure.There were no patient complications.The dislodged stent is scheduled to be removed on (b)(6).
 
Event or Problem Description
It was reported that stent dislodgement occurred.The 80% stenosed target lesion was located in mildly tortuous and severely calcified left anterior descending artery.The physician tried to advance the 2.75 x 16mm synergy xd stent through a previously deployed stent in order to rescue a side branch which had been pinched.The balloon was never inflated but the stent moved on the balloon and became dislodged.An attempt to snare the stent was not successful.The stent delivery system (sds) was difficult to remove and had to be removed together with the guidewire.Once outside the patient, the guidewire was able to be removed from the sds.The sds was noted to be stretched.No other device was used to complete the procedure.There were no patient complications.The dislodged stent is scheduled to be removed on december 30th.It was further reported that the stent dislodged from the balloon at the proximal left anterior descending artery back to left main coronary artery.On november 30th, the device was successfully snared at another hospital with no surgery required.
 
Event or Problem Description
It was reported that stent dislodgement occurred.The 80% stenosed target lesion was located in mildly tortuous and severely calcified left anterior descending artery.The physician tried to advance the 2.75 x 16mm synergy xd stent through a previously deployed stent in order to rescue a side branch which had been pinched.The balloon was never inflated but the stent moved on the balloon and became dislodged.An attempt to snare the stent was not successful.The stent delivery system (sds) was difficult to remove and had to be removed together with the guidewire.Once outside the patient, the guidewire was able to be removed from the sds.The sds was noted to be stretched.No other device was used to complete the procedure.There were no patient complications.The dislodged stent is scheduled to be removed on (b)(6).It was further reported that the stent dislodged from the balloon at the proximal left anterior descending artery back to left main coronary artery.On (b)(6), the device was successfully snared at another hospital with no surgery required.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd 2.75 x 16mm stent delivery system catheter was returned for analysis.There was no stent returned.The balloon cones were reviewed, and there were no signs of positive pressure applied.Crimp markings were evident on exposed balloon wall.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks along the length of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section found 9cm section of stretching starting at 12 cm proximal to distal tip.No other issues were noted.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15946007
Report Number2124215-2022-50830
Device Sequence Number20388365
Product Code NIQ
UDI-Device Identifier08714729980889
UDI-Public08714729980889
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2023
Device Model NumberH7493941816270
Device Lot Number0028266143
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer12/14/2022
01/13/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date01/03/2023
01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR
Patient SexMale
Patient RaceWhite